Format

Send to

Choose Destination
See comment in PubMed Commons below
Neth J Med. 2002 Apr;60(3):148-50.

Cushing's syndrome caused by topical steroid therapy for psoriasis.

Author information

1
Medical Centre Leeuwarden, Department of Internal Medicine, The Netherlands.

Abstract

A 72-year-old woman developed manifestations of Cushing's syndrome after long-term topical steroid therapy for psoriasis. Shortly after tapering the dose of topical steroids she developed signs of adrenal insufficiency (provoked by a urinary tract infection) requiring intravenous administration of a stress dose of hydrocortisone. There have only been a few reports of systemic side effects of topically applied corticosteroids in adults. Considering their serious consequences physicians should be alert to signs of Cushing's syndrome in patients on long-term topical steroid therapy. Furthermore, clobetasol propionate ointment doses exceeding 50 g a week should not be prescribed and use of occlusive dressings should be avoided.

PMID:
12164372
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for van Zuiden Communications
    Loading ...
    Support Center